Heroin laced with elephant tranquilizers found in Eagle County

Heroin laced with elephant tranquilizers has been found in Eagle County.

KUSA - Heroin laced with elephant tranquilizers has been found in Eagle County.

The drug, called carfentanil, has been linked to a significant number of overdose deaths in various parts of the country.  

According to the sheriff’s office, carfentanil was recently found at the scene of an incident which is currently under investigation.  In a release, the sheriff’s department did not expand on the specific investigation.

“We see it on the streets, often disguised as heroin. It is crazy dangerous. Synthetics such as fentanyl and carfentanil can kill you," said the DEA Acting Administrator, Chuck Rosenberg in the release.

However, the Post Independent reports that the incident under investigation is on the death of two men and a possible overdose of a third man.

The Eagle County Sheriff says the fact that the drug had the potential of reaching Eagle County has been a growing concern for a while, and the Sheriff’s Office says emergency first responders have also been issued and trained in administering “Narcan” which is a drug that counteracts opioids in people and can be life-saving.

According to the sheriff’s office, carfentanil and other fentanyl-related compounds can come in several forms, including powder, blotter paper, tablets, and spray. 

They can be absorbed easily through the skin or accidentally inhaled.  People who are not trained with how to deal with the drug, should avoid all contact and use extreme caution.

Signs of exposure include respiratory depression or arrest, drowsiness, disorientation, sedation, pinpoint pupils, and clammy skin. The onset of the symptoms happens within minutes of exposure. 

© 2017 KUSA-TV


JOIN THE CONVERSATION

To find out more about Facebook commenting please read the
Conversation Guidelines and FAQs

Leave a Comment